Alert archive / Louisiana / Hurricane Warnings in 2008

Hurricane Warning 1, NWS New Orleans, LA

August 31, 2008

NWS New Orleans, LA issued this hurricane warning at Aug 31, 2008, 5:32 AM CDT. It was in force for 42 hr. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Aug 31, 2008, 5:32 AM CDT (10:32 UTC)
Expired
Sep 1, 2008, 11:11 PM CDT
In force
42 hr
Issued by
NWS New Orleans, LA

What forecasters said that day

The local office's own words before this hurricane warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS New Orleans, LA wrote its last area forecast discussion before this hurricane warning went out at Aug 31, 5:28 AM CDT, 4 minutes earlier.

Area forecast discussion, Aug 31, 5:28 AM CDT, 4 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE NEW ORLEANS LA
528 AM CDT SUN AUG 31 2008

.SHORT TERM...
HURRICANE GUSTAV HAS WEAKENED TO CATEGORY THREE OVER THE LAST FEW
HOURS DESPITE MOVING INTO THE VERY WARM LOOP CURRENT. DESPITE
THIS...THE OFFICIAL FORECAST STILL CALLS FOR GUSTAV TO REGAIN
STRENGTH TO A CATEGORY FOUR LATER TODAY...AND MAKE LANDFALL AS
EITHER A DANGEROUS HIGH END CATEGORY THREE OR LOW END CATEGORY
FOUR HURRICANE IN THE VICINITY OF TERREBONNE BAY MONDAY AFTERNOON.
THIS WILL CAUSE SERIOUS STORM SURGE FLOODING AS HIGH AS 18 TO 25
FEET ALONG AND JUST EAST OF THE CENTER WITH LESSER EXPECTED
AMOUNTS TO THE EAST OVER THE MISSISSIPPI COAST. T

SOME DEVIATIONS IN THE PATH...STRENGTH...AND SPEED ARE STILL
POSSIBLE...AND BECAUSE HURRICANE CONDITIONS ARE EXPECTED IN ABOUT
24 HOURS OR LESS...A HURRICANE WARNING IS NOW IN EFFECT FOR THE
ENTIRE COAST AND PARISHES SURROUNDING LAKES PONTCHARTRAIN AND
MAUREPAS. A HURRICANE WIND WATCH HAS BEEN ISSUED FOR THE INLAND
SOUTHEAST LOUISIANA PARISHES AND SOUTH MISSISSIPPI COUNTIES FOR
THE POSSIBILITY OF HURRICANE FORCE WINDS WITHIN 36 HOURS. VERY
HEAVY...TROPICAL DOWNPOURS IN RAIN BANDS WILL PRODUCE RAINFALL
AMOUNTS OF 6 TO 12 INCHES WITH ISOLATED AMOUNTS OF 15 TO 20 INCHES
POSSIBLE. BECAUSE OF THIS...A FLASH FLOOD WATCH IS IN EFFECT
STARTING EARLY MONDAY MORNING AND CONTINUING INTO TUESDAY.

.LONG TERM...
WIND AND HIGH TIDE CONDITIONS WILL IMPROVE AS HURRICANE GUSTAV
MOVES INLAND AND WEAKENS...HOWEVER...CONTINUED HEAVY RAIN BANDS
MAY CONTINUE TO AFFECT THE FORECAST AREA AT LEAST THROUGH
WEDNESDAY DEPENDING ON THE SPEED OF MOVEMENT OF GUSTAV THROUGH
WESTERN LOUISIANA. A RETURN TO MORE TYPICAL LATE SUMMER WEATHER
SHOULD RETURN THURSDAY THROUGH SATURDAY.

&&

.AVIATION...
HURRICANE GUSTAV WILL BE THE MAIN IMPACT TO ALL OF THE TERMINALS
THROUGH TOMORROW.  INCREASING WINDS AND SEVERAL BANDS OF CONVECTION
WILL DEVELOP ACROSS SOUTHEAST LOUISIANA AND SOUTHERN MISSISSIPPI
THROUGHOUT THE DAY AND INTO TONIGHT.

.MARINE...
HURRICANE GUSTAV WILL BE THE MAIN IMPACT THROUGH WEDNESDAY FOR THE
COASTAL WATERS. INCREASING WINDS AND SEAS CAN BE EXPECTED
THROUGHOUT TODAY AND INTO TONIGHT...WITH HURRICANE CONDITIONS
EXPECTED BY TOMORROW MORNING. GUSTAV SHOULD CLEAR THE COASTAL
WATERS BY TUESDAY AFTERNOON. THE REMAINS OF GUSTAV WILL THEN STALL
OVER EASTERN TEXAS...WHICH WILL KEEP WINDS AND SEAS UP THROUGH THE
MIDDLE OF THE WEEK.

&&

.PRELIMINARY POINT TEMPS/POPS...
MCB  89  74  82  74 /  40  40 100 100
BTR  90  75  82  75 /  40  40 100 100
MSY  89  79  82  77 /  50  70 100 100
GPT  89  75  83  78 /  50  70 100 100

&&

.LIX WATCHES/WARNINGS/ADVISORIES...
LA...HURRICANE WARNING FOR LAZ038-040-049-050-056>070.

     FLASH FLOOD WATCH FROM MONDAY MORNING THROUGH TUESDAY EVENING
     FOR LAZ034>040-046>050-056>070.

     HURRICANE WIND WATCH FROM MONDAY MORNING THROUGH TUESDAY
     AFTERNOON FOR LAZ034>037-039-046>048.

GM...HURRICANE WARNING FOR GMZ530-550-555-570-575.

MS...HURRICANE WARNING FOR MSZ080>082.

     FLASH FLOOD WATCH FROM MONDAY MORNING THROUGH TUESDAY EVENING
     FOR MSZ068>071-077-080>082.

     HURRICANE WIND WATCH FROM MONDAY MORNING THROUGH TUESDAY
     AFTERNOON FOR MSZ068>071-077.

GM...HURRICANE WARNING FOR GMZ550-555-570-575.

&&

22
Hazardous weather outlook, Aug 30, 10:50 PM CDT, 6 hours 42 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE NEW ORLEANS LA
1050 PM CDT SAT AUG 30 2008

GMZ530-550-555-570-575-LAZ034>040-046>050-056>070-MSZ068>071-077-
080>082-311100-
LAKE PONTCHARTRAIN AND LAKE MAUREPAS-
COASTAL WATERS FROM THE SOUTHWEST PASS OF THE MISSISSIPPI RIVER
TO LOWER ATCHAFALAYA RIVER LA OUT 20 NM-
COASTAL WATERS FROM PASCAGOULA MS TO THE SOUTHWEST PASS OF THE
MISSISSIPPI RIVER OUT 20 NM-
COASTAL WATERS FROM THE SOUTHWEST PASS OF THE MISSISSIPPI RIVER
TO LOWER ATCHAFALAYA RIVER LA FROM 20 TO 60 NM-
COASTAL WATERS FROM PASCAGOULA MS TO THE SOUTHWEST PASS OF THE
MISSISSIPPI RIVER FROM 20 TO 60 NM-POINTE COUPEE-WEST FELICIANA-
EAST FELICIANA-ST. HELENA-TANGIPAHOA-WASHINGTON-ST. TAMMANY-
IBERVILLE-WEST BATON ROUGE-EAST BATON ROUGE-ASCENSION-LIVINGSTON-
ASSUMPTION-ST. JAMES-ST. JOHN THE BAPTIST-UPPER LAFOURCHE-
ST. CHARLES-UPPER JEFFERSON-ORLEANS-UPPER PLAQUEMINES-
UPPER ST. BERNARD-UPPER TERREBONNE-LOWER TERREBONNE-
LOWER LAFOURCHE-LOWER JEFFERSON-LOWER PLAQUEMINES-
LOWER ST. BERNARD-WILKINSON-AMITE-PIKE-WALTHALL-PEARL RIVER-
HANCOCK-HARRISON-JACKSON-
1050 PM CDT SAT AUG 30 2008

...HURRICANE WATCH IS IN EFFECT FOR COASTAL MISSISSIPPI AND MUCH OF
SOUTHEAST LOUISIANA

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF COASTAL WATERS
OF SOUTHEAST LOUISIANA AND SOUTH MISSISSIPPI...SOUTHEAST
LOUISIANA AND SOUTHERN MISSISSIPPI.

.DAY ONE...TONIGHT

ISOLATED THUNDERSTORMS WILL BE POSSIBLE...BUT NO SEVERE STORMS ARE
ANTICIPATED. OTHERWISE...NO HAZARDOUS WEATHER IS EXPECTED.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY

MAJOR HURRICANE GUSTAV IS EXPECTED TO MAKE LANDFALL SOMEWHERE ALONG
THE LOUISIANA COAST MONDAY. TROPICAL STORM FORCE WINDS AND WAVE
CONDITIONS MAY ONSET AROUND MIDNIGHT SUNDAY NIGHT AND EARLY MONDAY
MORNING ALONG THE COAST WITH TROPICAL STORM FORCE WINDS SPREADING
INLAND DURING THE DAY MONDAY. HURRICANE CONDITIONS MAY ONSET DURING
THE EARLY TO MID MORNING HOURS MONDAY ALONG PORTIONS OF THE COAST
AND SPREAD INLAND THROUGH MONDAY NIGHT.

.SPOTTER INFORMATION STATEMENT...
OZONE AMATEUR RADIO OPERATIONS WILL BE ACTIVATED SUNDAY NIGHT OR
MONDAY MORNING AND CONTINUE UNTIL IMPACTS DIMINISH. MOST PRE-STORM
EMERGENCY OPERATIONS ACTIONS ARE CURRENTLY UNDERWAY OR SHOULD BE
BROUGHT TO COMPLETION BY SUNDAY EVENING. SPOTTERS ARE URGED TO
FOLLOW LOCAL DIRECTIONS AND GUIDELINES FROM YOUR PARISH AND COUNTY
OFFICIALS REGARDING EVACUATIONS.

The office that day

Everything else NWS New Orleans, LA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Aug 31, 4:48 AM CDTSpecial Marine WarningLIX57 min
Aug 31, 5:32 AM CDTInland Hurricane WatchLIXEast Baton Rouge, East Feliciana, Iberville, Pointe Coupee, Saint Helena, Washington and 2 more5 hr
Aug 31, 5:32 AM CDTHurricane WarningLIXAssumption, Saint Bernard, Saint James, Saint John the Baptist42 hr
Aug 31, 5:51 AM CDTFlash Flood WatchLIXAssumption, East Baton Rouge, East Feliciana, Iberville, Pointe Coupee, Saint Bernard and 6 more3 days
Aug 31, 10:42 AM CDTInland Hurricane WarningLIXEast Baton Rouge, East Feliciana, Iberville, Pointe Coupee, Saint Helena, Washington and 2 more36 hr
Aug 31, 2:32 PM CDTRiver Flood WarningLIXSt. Mary20 hr
Aug 31, 2:36 PM CDTRiver Flood WarningLIXAscension, Livingston52 hr
Aug 31, 4:47 PM CDTInland Tropical Storm WarningLIXWashington30 hr
Aug 31, 6:53 PM CDTTornado WarningLIXJefferson, Lafourche, Plaquemines, Saint Bernard, Saint Charles52 min

Nearby

Hurricane Warnings in Louisiana, 2008Every hurricane warning in 2008

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.